Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Lower abdominal pain, which started after having ramipril for hypertension. Why do I still have loss of appetite?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I have lower left quadrant abdominal pain, which started after I was prescribed ramipril 2.5mg OD 5 weeks ago for hypertension. It has usually resolved after 24-48 hours however this last episode has now lasted 4 days and is still ongoing. There are no other symptoms, apart from a slight loss of appetite.
Posted Sun, 15 Jul 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 3 hours later

Thanks for writing in.
I am a cardiologist and I read your mail with diligence. I have prescribing ramipril to hypertensive patients for over a decade now. I am pretty sure when I say that
Ramipril does not cause abdominal pain. You have pain now ongoing for 4 days and it is in left quadrant of abdomen. We will have to find some other abdominal cause for it. Have you traveled to to any tropical country recently? Are your bowel motion normal? Most common causes are related to gastrointestinal system. Coomenest cause for left sided abdominal pain is colitis, though that will produce some diarrhea with it. Giardiasis and amoibiasis may not be associated with diarrhea. You are 53 and hypertensive, we should not loose sight of atherosclerosis. Involvement of mesenteric artery (supplying lower gastrointestinal tract) can be affected by this disease causing a condition aptly named abdominal angina. There is no abnormality in passing urine and no reddish colour for renal stone disease is the other cause which comes to mind. You need to see the doctor and get this sorted out. If pain is severe walk in ER otherwise wait till out patient department opens.

To be XXXXXXX there is cause for concern not for panic. Take some carbonated drink like diet Coke or diet Pepsi. Try to relax.

With Best Wishes

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor